Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 2, 2014, 8:36 PM CDT for Houston County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 8:36 PM CDT (01:36 UTC)
- Expired
- Oct 2, 2014, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 8:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 8:20 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 2, 8:20 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 820 PM CDT THU OCT 2 2014 .DISCUSSION... LINE OF STORMS WILL BE MOVING INTO N PART OF THE CWA IN THE NEXT HOUR OR TWO. HAVE BECOME ORIENTED MOVE E-W ALONG THE FRONT AND PULLING AWAY FROM THE BETTER DYNAMICS. THAT BEING SAID...STORM MOTION ALONE...AT LEAST IN THE NEAR TERM...WILL LEAD TO THE THREAT OF 50+ MPH WINDS. LATEST MESO MODELS SHOW SOME INTERMITTENT BOWING FEATURES AS WELL OVERNIGHT WHICH SEEM PLAUSIBLE. WATCH HAS ALREADY BEEN ISSUED FOR MOST OF THE CWA. LATEST AIRCRAFT SOUNDINGS OUT OF HOUSTON AREA DO SHOW A BIT OF A WARM NOSE BETWEEN H7-H8...BUT CAN PROBABLY BE OVERCOME BY FORCING. SVR WATCH 520 ALREADY ISSUED UNTIL 3 AM FOR ALL OF SE TX EXCEPT JACKSON/MATAGORDA CO. OTHERWISE...CURRENT FCST IS IN GOOD SHAPE AND JUST COSMETIC CHANGES FOR NOW. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 64 84 52 79 56 / 80 10 0 0 0 HOUSTON (IAH) 70 86 55 80 55 / 70 10 0 0 0 GALVESTON (GLS) 75 87 64 79 67 / 70 20 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 2, 3:23 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CDT THU OCT 2 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-032030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 323 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG A SURFACE COLD FRONT LOCATED JUST WEST OF DALLAS/ FORT WORTH. THE LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO OUR NORTHERN AREAS AROUND 8 PM. THE MAIN THREAT WITH THIS LINE WILL BE THE POTENTIAL FOR DAMAGING WINDS. MINOR FLOODING MAY OCCUR DUE TO LOCALLY HEAVY DOWNPOURS. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL THEN MOVE THROUGH THE CITY OF HOUSTON AROUND MIDNIGHT AND OFF THE COAST BY 6 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Oct 2, 6:30 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 PM CDT THU OCT 2 2014
TXZ197-211-030015-
AUSTIN TX-WASHINGTON TX-
630 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUSTIN AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHELBY...OR 12 MILES SOUTHWEST OF BRENHAM...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...BELLVILLE...SHELBY AND INDUSTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3010 9663 3026 9624 2996 9615 2992 9654
3003 9661 3007 9663
TIME...MOT...LOC 2329Z 253DEG 22KT 3003 9655Special weather statement, Oct 2, 7:34 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
734 PM CDT THU OCT 2 2014
TXZ163-030200-
HOUSTON TX-
734 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 900 PM
CDT...
AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MALAKOFF
TO NEAR TEAGUE TO 8 MILES NORTHEAST OF MARLIN...AND MOVING EAST AT
40 MPH. IF THIS LINE REMAINS INTACT AND MAINTAINS ITS CURRENT SPEED
IT SHOULD BE MOVING INTO WESTERN HOUSTON COUNTY BETWEEN 815 PM AND
830 PM.
SHOULD IT MAINTAIN ITS CURRENT INTENSITY...WINDS IN EXCESS OF 40 MPH
AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. THOSE AT
OUTDOOR EVENTS SHOULD BE PREPARED TO MOVE TO SAFE SHELTER IF
WARNINGS ARE ISSUED OR LIGHTNING IS OBSERVED.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3157 9522 3159 9517 3152 9510 3147 9510
3107 9558 3112 9578 3116 9573 3120 9575
3127 9573 3132 9566 3146 9571 3146 9575
3147 9572 3149 9574 3151 9574 3152 9565
3155 9564 3159 9529
TIME...MOT...LOC 0029Z 278DEG 36KT 3206 9600 3169 9628 3141 9682The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:34 PM CDT | Special Weather Statement | HGX | Houston | 86 min |
| Oct 2, 8:43 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison | 62 min |
| Oct 2, 9:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Houston, Madison, San Jacinto, Trinity and 1 more | 59 min |
| Oct 2, 9:29 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 46 min |
| Oct 2, 10:08 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 67 min |
| Oct 2, 10:22 PM CDT | Special Weather Statement | HGX | Grimes, Montgomery, Polk, San Jacinto, Walker | 83 min |
| Oct 2, 11:07 PM CDT | Special Weather Statement | HGX | Waller, Washington | 38 min |
| Oct 2, 11:36 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Fort Bend, Harris, Liberty, Montgomery and 1 more | 84 min |
| Oct 3, 12:26 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 3, 1:03 AM CDT | Special Weather Statement | HGX | Chambers, Fort Bend, Jackson, Matagorda, Wharton | 87 min |
| Oct 3, 1:43 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 3, 3:52 AM CDT | Special Marine Warning | HGX | 83 min | |
| Oct 3, 3:41 PM CDT | Small Craft Advisory | HGX | 21 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.